Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 75, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 9, 2025, 3:02 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 9, 2025, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:48 PM CDT | FLASH FLOOD | 1 Ssw Loretto, TN | Water overflowing across Fairview Road in Loretto. |
| Jul 9, 3:48 PM CDT | FLASH FLOOD | 2 Sw Loretto, TN | High water reported near South Lawrence Elementary school along South 2nd Avenue. |
| Jul 9, 4:17 PM CDT | FLASH FLOOD | 1 E Iron City, TN | Flowing water across Iron City Road (TN-227) in several spots between St. Joseph and Iron City. |
| Jul 9, 4:25 PM CDT | FLASH FLOOD | Iron City, TN | Iron City Fire Dept. reports water flowing inside station. |
| Jul 9, 4:38 PM CDT | FLASH FLOOD | 5 W Iron City, TN | Water is flowing over Chisholm Highway near the Southgate Community approximately 1 mile north of the AL/TN line. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
860
WGUS54 KOHX 092002
FFWOHX
TNC099-181-092300-
/O.NEW.KOHX.FF.W.0075.250709T2002Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
302 PM CDT Wed Jul 9 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southern Lawrence County in middle Tennessee...
Southeastern Wayne County in middle Tennessee...
* Until 600 PM CDT.
* At 302 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3514 8764 3522 8722 3521 8722 3521 8721
3520 8721 3520 8722 3517 8722 3516 8720
3515 8720 3514 8721 3513 8720 3512 8720
3512 8721 3511 8722 3510 8721 3509 8722
3505 8722 3500 8722 3500 8771
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Sizemore2 follow-up statements
171
WGUS74 KOHX 092103
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
403 PM CDT Wed Jul 9 2025
TNC099-181-092300-
/O.CON.KOHX.FF.W.0075.000000T0000Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-Wayne TN-
403 PM CDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...
At 403 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 4 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3514 8764 3522 8722 3521 8722 3521 8721
3520 8721 3520 8722 3517 8722 3516 8720
3515 8720 3514 8721 3513 8720 3512 8720
3512 8721 3511 8722 3510 8721 3509 8722
3505 8722 3500 8722 3500 8771
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Sizemore847
WGUS74 KOHX 092200
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
500 PM CDT Wed Jul 9 2025
TNC099-181-092300-
/O.CON.KOHX.FF.W.0075.000000T0000Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-Wayne TN-
500 PM CDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...
At 500 PM CDT, Emergency Management reported thunderstorms producing
heavy rain across the warned area. Between 2 and 4.5 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency Management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Loretto, St. Joseph, Westpoint, Iron City and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3517 8735 3510 8730 3500 8740 3500 8749
3500 8750 3500 8752 3500 8756 3500 8760
3500 8761 3500 8762 3500 8767 3500 8771
3514 8764
FLASH FLOOD...OBSERVED
$$
SizemoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:58 AM CDT, 3 hours 4 minutes earlier. Its key messages:
- Updated at 1154 AM CDT Wed Jul 9 2025
- Rain and storm chances will become more widespread this afternoon. The overall severe threat this week and weekend remains low.
- Localized flash flooding, frequent lightning, and gusty winds will be possible with any storms this week.
- Expect warm and humid conditions for the foreseeable future, but excessive heat won't be a factor anytime soon.
Area forecast discussion, Jul 9, 11:58 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1158 AM CDT Wed Jul 9 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1154 AM CDT Wed Jul 9 2025 - Rain and storm chances will become more widespread this afternoon. The overall severe threat this week and weekend remains low. - Localized flash flooding, frequent lightning, and gusty winds will be possible with any storms this week. - Expect warm and humid conditions for the foreseeable future, but excessive heat won't be a factor anytime soon. && .SHORT TERM... (Rest of today through Thursday) Issued at 1139 AM CDT Wed Jul 9 2025 A weak surface boundary and upper tough are situated to the northwest of Middle Tennessee this morning. Already, the air mass across the mid state is plenty unstable, with Precipitable Water values also above the 90th percentile climatologically. So the interaction between these mesoscale features and the moist and unstable environment will produce medium to high rain and storm chances this afternoon and early evening. With the upper trough coming through overnight, our rain and storm chances will drop off some tomorrow, but we'll still see some convective activity tomorrow, most notably along the Cumberland Plateau. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1139 AM CDT Wed Jul 9 2025 Mainly daytime rain and storms are going to be a fixture in the forecast for the foreseeable future, as the current air mass stays with us. PoPs will increase again somewhat this weekend and early next week as a series of weak shortwaves comes through Middle Tennessee. Temperatures will start to build back up as we head into the weekend and early next week, but excessive heat won't be a factor anytime soon. At this time, the risk of any hazardous weather throughout the next 7 days is very low. The worst we anticipate is the occasional strong thunderstorm and heat indices climbing back into the low 100s beginning on Saturday. && .AVIATION... (18Z TAFS) Issued at 1154 AM CDT Wed Jul 9 2025 Scattered showers and thunderstorms will impact the area this afternoon. Direct impacts to terminals may result in MVFR cigs and visibilities, gusty winds, and frequent lightning. Storm coverage will taper off around 00Z, but MVFR to IFR cigs along with patchy fog will build back into the area overnight with conditions slow to improve Thursday morning. Another round of scattered storms is expected Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 72 91 72 / 70 20 30 10 Clarksville 87 71 89 71 / 60 10 20 10 Crossville 85 66 83 65 / 70 40 70 20 Columbia 88 70 88 70 / 80 30 30 10 Cookeville 86 68 85 67 / 70 40 50 10 Jamestown 85 67 83 66 / 80 40 60 10 Lawrenceburg 88 70 88 69 / 80 40 40 10 Murfreesboro 90 70 89 70 / 80 40 40 10 Waverly 86 70 88 70 / 70 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Clements
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:34 PM CDT | Special Weather Statement | OHX | Wayne | 26 min |
| Jul 8, 8:07 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Jul 9, 2:45 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 17 min |
| Jul 9, 3:33 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.